Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 25, 2008, 9:04 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 9:04 AM MDT (15:04 UTC)
- Expired
- Oct 25, 2008, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 251504 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 904 AM MDT SAT OCT 25 2008 ...HIGH WIND WARNING... .A TIGHT PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING WILL PRODUCE STRONG AND GUSTY WINDS IN THE WIND CORRIDOR OF SOUTHEAST WYOMING. WYZ062>064-066-067-252315- /O.NEW.KCYS.HW.W.0035.081025T1504Z-081026T0000Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 904 AM MDT SAT OCT 25 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE THE REMAINDER OF THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ GRIFFITH
1 follow-up statement
000 WWUS75 KCYS 252353 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 553 PM MDT SAT OCT 25 2008 WYZ062>064-066-067-260100- /O.EXP.KCYS.HW.W.0035.000000T0000Z-081026T0000Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 553 PM MDT SAT OCT 25 2008 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS WILL SLOWLY DECREASE DURING THE EARLY EVENING HOURS. SPEEDS WILL STILL BE FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH UNTIL ABOUT 630 PM...THEN THE WINDS WILL BE FROM 20 TO 35 MPH. A FURTHER DECREASE TO 15 TO 20 MPH WILL OCCUR AFTER 8 PM. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 25, 3:30 AM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Oct 25, 3:30 AM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 AM MDT SAT OCT 25 2008 .SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN TODAY AS THE SURFACE HIGH DEVELOPS OVER NORTHEAST COLORADO. THIS SETUP IS TYPICAL FOR WINDY CONDITIONS ACROSS SOUTHEAST WYOMING. THUS THE MAIN CONCERN FOR TODAY WILL BE INCREASE IN WESTERLY TO NORTHWEST WINDS...PARTICULARLY FOR BORDEAUX AREA ALONG INTERSTATE 25 AND ARLINGTON AREA ALONG INTERSTATE 80. ALTHOUGH ANTICIPATE WINDS WILL REMAIN BELOW ANY HIGH WIND CRITERIA FOR BOTH OF THESE AREAS...WIND GUSTS ARE EXPECTED TO BE 50 TO 55 MPH IN THE LATE MORNING AND EARLY AFTERNOON. THIS IS WHEN THE GRADIENT IS EXPECTED TO BE THE GREATEST. THE NAM INDICATES HEIGHT DIFFERENCES BETWEEN CRAIG COLORADO AND CASPER WYOMING TO BRIEFLY BE 55 TO 60 METERS AT 700MB AROUND NOON WHICH COULD POTENTIALLY INDICATE WINDS REACHING NEAR HIGH WIND CRITERIA. WOULD DEFINITELY LIKE TO SEE HEIGHT DIFFERENCES GREATER THAN 65 METERS. THUS WILL NOT ISSUE ANY WIND HIGHLIGHTS WITH VERY BORDERLINE CONDITIONS. HOWEVER...WILL CONTINUE TO WATCH CONDITIONS THROUGH THE DAY. OTHERWISE...WARM AND WIND DAY WITH TEMPERATURES EXPECTED TO REACH INTO THE MID 60S TO LOWER 70S EAST OF INTERSTATE 25 AND LOWER 60S TO MID 40S FOR AREAS WEST OF INTERSTATE 25. ALTHOUGH DO NOT ANTICIPATE ANY RECORD HIGH TEMPERATURES...THE TEMPERATURES WILL BE NEARLY 15F DEGREES ABOVE SEASONAL NORMALS. UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE DAKOTAS SATURDAY NIGHT INTO SUNDAY MORNING. THE COLD FRONT WILL EXTEND BACK INTO WYOMING AND MOVE THROUGH THE CWA BY EARLY SUNDAY MORNING. THIS FRONTAL SYSTEM IS LACKING SUFFICIENT MOISTURE FOR ANY TYPE OF PRECIPITATION BUT WILL HAVE SOME HIGH AND MID LEVEL MOISTURE. EXPECT TEMPERATURES TO BE COOLER WITH HIGHS IN THE UPPER 40S TO MID 50S ACROSS NORTHEAST PORTIONS OF THE CWA TO MID AND UPPER 50S IN SOUTHERN AND SOUTHEAST PORTIONS. WINDS WILL REMAIN BREEZY THROUGH SUNDAY...ESPECIALLY FOR THE NEBRASKA PANHANDLE. .LONG TERM...MONDAY THROUGH FRIDAY DRY CONDITIONS WILL PREVAIL ACROSS THE CWA THROUGH THE EXTENDED PERIOD. NW FLOW WILL BE ALOFT MON AS AN UPPER RIDGE REMAINS OVER THE WESTERN U.S. ON TUES THE UPPER RIDGE WILL MOVE OVER THE CWA WITH AN UPPER TROUGH MOVING INTO SOUTHERN ID. THE UPPER TROUGH WILL MOVE INTO UT AND WRN WY ON WED. THE ECMWF TAKES THE UPPER TROUGH ACROSS THE CWA BY WED EVENING. THE GFS SHOWS AN UPPER LOW FORMING IN THE TROUGH AND TAKES IT INTO NM BY THUR...UNDERNEATH THE PREVAILING UPPER RIDGE OVER THE CENTERED OVER CENTRAL U.S. SW FLOW WILL DEVELOP ALOFT OVER THE CWA FRI AS THE UPPER RIDGE AXIS MOVES EAST. HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL EACH DAY. && .AVIATION...VFR CONDITIONS WITH HIGH CLOUDS MOVING ACROSS AREA TODAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Oct 25, 5:16 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 516 AM MDT SAT OCT 25 2008 NEZ001>003-019>021-054-055-WYZ059>062-064>066-068>070-261130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 516 AM MDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-067-261130- SNOWY RANGE-PLATTE- 516 AM MDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL OCCUR ACROSS THE AREA TODAY. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH AT THE LOWER ELEVATIONS...ESPECIALLY ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. GUSTS UP TO 60 MPH CAN BE EXPECTED ALONG INTERSTATE 80 AROUND THE ARLINGTON AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.